Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 126, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 21, 2005, 5:22 PM EDT for Bryan County, Effingham County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2005, 5:22 PM EDT (21:22 UTC)
- Expired
- Oct 21, 2005, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 3:25 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 21, 3:25 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT FRI OCT 21 2005 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY ALONG THE COAST WHERE THE SEA BREEZE IS PROVIDING A LOW LEVEL FOCUS. THIS ACTIVITY IS ASSOCIATED WITH A WEAK SHORT WAVE AND SHOULD DIMINISH OVERNIGHT AS THE SHORT WAVE PULLS AWAY AND HEATING IS LOST. A WEAK COLD FRONT WILL MOVE THROUGH ON SATURDAY SO WILL CONTINUE SLIGHT CHANCE POPS THROUGH THE DAY. DRIER AIR WILL MOVE INTO CWFA ON SATURDAY NIGHT SO NO RAIN IS EXPECTED. && .LONG TERM /SUN THRU FRI/...MUCH OF THE EXTENDED WILL BE HIGHLY DEPENDENT ON THE EVENTUAL EVOLUTION OF HURRICANE WILMA. MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT IN HANDLING OF LARGE SCALE FEATURES THAT WILL EVENTUALLY LIFT WILMA NORTHEASTWARD THROUGH FLORIDA AND OFFSHORE THE SOUTHEAST U.S. COAST. APPEARS THAT SUNDAY WILL FEATURE PLENTY OF SUNSHINE IN WAKE OF THE COLD FRONT...ALONG WITH SEASONABLY MILD TEMPERATURES IN THE LOW TO MID 70S. H5 TROUGH WILL BEGIN TO DIP INTO THE SOUTHERN MISSISSIPPI VALLEY SUNDAY NIGHT AND MONDAY...HELPING TO STEER WILMA NORTHWARD INTO THE GULF OF MEXICO. AS UPPER TROUGH SHIFTS INTO THE SOUTHEAST CONUS MONDAY NIGHT AND TUESDAY...WILMA WILL PUSH INTO THE ATLANTIC AND CONTINUE ON ITS NORTHEASTWARD PATH. BEST CHANCES FOR RAIN WILL BE MON AND MON NIGHT...ESPECIALLY ALONG THE COAST...AS WILMA MAKES HER CLOSEST APPROACH. IN FACT...MON COULD BE A RATHER RAW DAY...HAVE LOWERED TEMPS INTO THE UPPER 60S ACROSS THE AREA...BUT IF LOTS OF CLOUD COVER AND RAIN OCCUR...COULD SEE MAX TEMPS CLOSER TO 60. AS WILMA CONTINUES TO PULL INTO THE NORTH ATLANTIC TUE THROUGH THU...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA...RESULTING IN PLENTY OF SUNSHINE AND TEMPERATURES SLIGHT COOLER THEN NORMAL. MODELS INDICATE THAT A WAVE OF LOW PRESSURE MAY APPROACH THE AREA ON FRIDAY...FOR NOW WILL MENTION SLGT CHC POPS IN GA COASTAL ZONES AND KEEP A DRY FORECAST ELSEWHERE. && .MARINE...SOUTH WINDS THIS EVENING WILL GRADUALLY VEER SOUTHWEST OVERNIGHT AND THEN WEST ON SATURDAY AND NORTHWEST SATURDAY NIGHT AS A COLD FRONT PASSES THROUGH. SEAS IN THE 1-3 FT RANGE TONIGHT WILL BUILD ONLY A LITTLE WITH THE OFFSHORE WINDS. BEHIND COLD FRONT...EXPECT NW WINDS AOB 20 KT SUN AND SUN NIGHT...WITH SEAS 2 TO 4 FT COASTAL WATERS...AND 3 TO 5 FT OUTER GA WATERS. ATTENTION THEN TURNS TO HURRICANE WILMA AS IT IS EXPECTED TO LIFT NORTHEAST OUT OF THE GOMEX INTO THE WESTERN ATLANTIC MON. THE SYSTEM IS THEN EXPECTED TO PUSH NORTHEASTWARD...TO THE EAST OF THE WATERS MON NIGHT. WILL LIKELY NEED SCA HEADLINES MON THROUGH TUE...POSSIBLY INTO TUE NIGHT. MAY EVEN NEED GALES AT SOME POINT AS WILMA MAKES HER CLOSEST APPROACH TO THE AREA. EXPECT THAT AS WILMA CONTINUES TO PULL FURTHER AWAY FROM THE WATERS TUE NIGHT AND WED...THAT WINDS WILL SUBSIDE TO 20 KT OR LESS...WITH SEAS DIMINISHING TO 2 TO 4 FT COASTAL WATERS...AND 3 TO 5 FT OUTER GA WATERS. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH 18Z SATURDAY OUTSIDE OF SHOWERS AND THUNDERSTORMS. WINDS WILL BE SOUTHERLY THIS AFTERNOON THEN GRADUALLY VEER TO WEST BY SATURDAY MORNING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/JRJ
Hazardous weather outlook, Oct 21, 11:00 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1100 AM EDT FRI OCT 21 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1100 AM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .MARINE INTERESTS...MARINERS SHOULD MONITOR THE TRACK OF HURRICANE WILMA. GUSTY WINDS AND BUILDING SEAS COULD POSSIBLY IMPACT THE COASTAL WATERS DEPENDANT ON THE PATH THE STORM TAKES OFF THE SOUTHEAST U.S. COAST. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER FOR THE LATEST ON WILMA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24/SCW
In the hours before
Special weather statement, Oct 21, 3:44 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT FRI OCT 21 2005 SCZ048-212030- BEAUFORT- 344 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 430 PM EDT... AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER FOLLY FIELD...OR ABOUT 3 MILES EAST OF HILTON HEAD ISLAND...STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SEA PINES...LAWTON...HARBORTOWN...FOREST BEACH...DAUFUSKIE ISLAND...CALIBOGUE CAY...MYRTLE ISLAND...HILTON HEAD ISLAND...GRASSLAWN BEACH AND FOLLY FIELD THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Oct 21, 3:48 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT FRI OCT 21 2005 SCZ045-212030- BERKELEY- 348 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 430 PM EDT... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF SANGAREE...OR ABOUT 3 MILES NORTH OF SUMMERVILLE...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SANGAREE...GROVE HALL...OAKATEE...DRIGGERSTOWN...GROOMVILLE...CARNES CROSSROAD... WHITESVILLE...SAINT JOHNS...WAPPOOLA AND OAKLEY THROUGH 430 PM EDT. SMALL HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM IN DORCHESTER COUNTY. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Oct 21, 3:59 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI OCT 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL SUMMERVILLE 33.02N 80.18W
10/21/2005 0.50 INCH DORCHESTER SC TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT EXIT 294 OFF OF I-26 IN
SUMMERVILLE.
0353 PM HAIL SUMMERVILLE 33.02N 80.18W
10/21/2005 0.50 INCH DORCHESTER SC PUBLIC
DIME SIZE HAIL REPORTED AT INTERSECTION OF I-26 AND 17A
IN SUMMERVILLE.
&&
JRJLocal storm report, Oct 21, 4:08 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT FRI OCT 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 3 NE SUMMERVILLE 33.05N 80.14W
10/21/2005 1.00 INCH BERKELEY SC PUBLIC
QUARTER SIZE HAIL REPORTED JUST NORTH OF I-26 ON 17A.
TIME ESTIMATED.
&&
JRJLocal storm report, Oct 21, 4:51 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT FRI OCT 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 NW SUMMERVILLE 33.05N 80.21W
10/21/2005 1.50 INCH DORCHESTER SC PUBLIC
SLIGHTLY SMALLER THAN GOLFBALL SIZE HAIL REPORTED. SIZE
AND TIME ESTIMATED.
&&
JRJSpecial weather statement, Oct 21, 5:17 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 517 PM EDT FRI OCT 21 2005 SCZ043-212145- INLAND COLLETON- 517 PM EDT FRI OCT 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 545 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF WALTERBORO...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WALTERBORO...DRAWDY...THAYER...RHODES CROSSROADS... SIDNEY...ROUND O...GLOVERVILLE...HIOTTS AND COTTAGEVILLE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MTE
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:23 AM EDT | Dense Fog Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 97 min |
| Oct 21, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 25 min |
| Oct 21, 5:35 PM EDT | Severe Thunderstorm Warning | CHS | Long | 40 min |
| Oct 21, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Long | 49 min |
| Oct 21, 7:50 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 40 min |
| Oct 21, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 47 min |
| Oct 21, 5:39 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.